MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE,SAPHYRE II, 90DEG,3MM,SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE,SAPHYRE II, 90DEG,3MM,SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210111
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, the probe, saphyre, did not get an output energy.The procedure was successfully completed with a delay greater than 30 minutes using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
H6 the reported device was received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A visual inspection found the device returned outside its original packaging.There was no visible damage.A functional evaluation found the device outputted bipolar ablation appropriately in both the cut and coag modes.It was determined the device did not contribute to the reported event.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation.Factors that could have contributed to the reported event include a failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
PROBE,SAPHYRE II, 90DEG,3MM,SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12815004
Report Number3003604053-2021-00255
Device Sequence Number18040951
Product Code GEI
UDI-Device Identifier03596010481498
UDI-Public03596010481498
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model Number7210111
Device Catalogue Number7210111
Device Lot Number2055609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown